MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341409
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: generalized illness.Health effect - clinical code e2402: generalized illness.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported (via fda mw5097425) that a female patient, who's undergone breast prosthesis implantation surgery post preventative double mastectomy with two 555cc mentor memoryshape breast implants, suffered several unexplained systemic symptoms, including increased fatigue, muscle soreness, joint issues, chronic infections, mono, severe anemia, contracted the flu, body pain in muscles and joints, poor recovery from any activity, chronic fatigue, nerve issues, aphasia, chronic headaches, increased/severe anxiety, finger and ankle swelling, little to no libido, poor sleeping patterns, chronic facial rash with swelling, dry hair, dry skin, dry mouth, and dry eyes.No device issue such as rupture was reported.The root cause of the patient¿s symptoms is unclear.As a result, the patient underwent bilateral implant explantation on (b)(6) 2020.Symptoms were reportedly began to reside almost immediately after the implants removal.Patient is 75% healed and their thyroid has shown improvement for the first time since diagnosis in 2011.This medwatch form is for the left breast prosthesis.
 
Additional Manufacturer Narrative
On may 3, 2021, mentor received additional information indicating that the patient's age at the time of event was 32, the patient's ethnicity was not hispanic/latino, patient's race is white, and that they also experienced severe dry skin, rashes, body swelling, and night sweats.In addition, the suspect medical devices information are the following: (left) lot: 6871741 sn: (b)(6) and (right) lot: 6871741 sn: (b)(6).A manufacturing record evaluation (mre) was performed for the complaint device.As a result, the manufacturing date and expiration date fields have been updated.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).This medwatch form is for the left breast prosthesis.
 
Additional Manufacturer Narrative
On september 28, 2022, mentor received additional information indicating that the patient also suffered the following: patient's implants were adhered to chest wall and had to be scraped off, brittle nails and dental health problems.The patient's date of birth was also provided and has been populated.

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key11128018
Report Number1645337-2021-00160
Device Sequence Number837255
Product Code FTR
UDI-Device Identifier00081317005117
UDI-Public00081317005117
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/22/2019
Device Model Number3341409
Device Catalogue Number3341409
Device Lot Number6871741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer05/03/2021
09/28/2022
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date05/27/2021
10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite